Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 31, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jul 11, 2012, 2:29 PM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2012, 2:29 PM CDT (19:29 UTC)
- Expired
- Jul 11, 2012, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 102 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 3:50 PM CDT | FLASH FLOOD | Port Lavaca, TX | ROAD CLOSURES ALONG FARM-TO-MARKET ROAD 1090 BETWEEN MAXWELL DITCH ROAD AND ROYAL ROAD...AND THE BRIDGES INTERSECTING OAKGLEN DRIVE AND SWEETWATER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WGUS54 KCRP 111929
FFWCRP
TXC007-057-391-112130-
/O.NEW.KCRP.FF.W.0031.120711T1929Z-120711T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT WED JUL 11 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ARANSAS COUNTY IN SOUTH CENTRAL TEXAS...
CENTRAL CALHOUN COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 430 PM CDT
* AT 222 PM CDT...SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL
CONTINUES TO MOVE FROM ARANSAS NATIONAL WILDLIFE REFUGE TO TIVOLI
TO NEAR GREEN LAKE. FLOODING HAS BEEN REPORTED NEAR THE CHOCOLATE
BAYOU AREA IN CALHOUN COUNTY. ANY ADDITIONAL RAINFALL WILL BECOME
RUNOFF OR POND IN LOW LYING AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...PORT
LAVACA...SEADRIFT...ALAMO BEACH...ARANSAS NWR...GREEN LAKE AND
KAMAY. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...COLOMA
CREEK AND CHOCOLATE BAYOU. RUNOFF FROM THIS EXCESSIVE RAINFALL WAS
CAUSING FLOODING TO OCCUR ALONG HIGHWAY 35 FROM NORTHERN ARANSAS
COUNTY TO CALHOUN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 2832 9669 2840 9673 2839 9679 2842 9685
2836 9678 2825 9678 2816 9691 2830 9701
2849 9698 2850 9695 2849 9692 2855 9690
2863 9679 2866 9661 2860 9660 2860 9657
2849 9647
$$
TMTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 12:43 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 11, 12:43 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 PM CDT WED JUL 11 2012
.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.
&&
.AVIATION...ABUNDANT TROPICAL MOISTURE AND WEAK LOW LEVEL
BOUNDARY PROVIDING FOCUS FOR CONVECTIVE DEVELOPMENT WILL KEEP
THREAT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
SOUTH TEXAS INTO THIS EVENING. EXPECT MAINLY MVFR CEILINGS WITH
THE CONVECTION BUT IFR VSBYS WILL BE POSSIBLE IN THE HEAVY
DOWNPOURS. EXPECT ACTIVITY WILL SHIFT BACK TO THE SOUTHWEST
INTO THE BRUSH COUNTRY FOR THIS EVENING BEFORE REDEVELOPMENT
OCCURS ALONG THE COASTAL CONVERGENCE ZONE TOWARD DAYBREAK.
&&
.PREV DISCUSSION... /ISSUED 1012 AM CDT WED JUL 11 2012/
DISCUSSION...WENT AHEAD AND ISSUED A FLASH FLOOD WATCH FOR THE
VICTORIA CROSSROADS REGION. ABUNDANT MOISTURE WITH PRECIPITABLE
WATER VALUES AROUND 2.3 INCHES...THE WEAK MID LEVEL SHEAR AXIS
ALONG WITH THE WEAK SURFACE BOUNDARY OVER THE COASTAL PLAINS WILL
MAINTAIN FOCUS FOR ADDITIONAL DEVELOPMENT THROUGH THE AFTERNOON.
THIS AREA RECEIVED 3 TO 6 INCHES OF RAIN SINCE YESTERDAY WITH
CORRESPONDING FLASH FLOOD GUIDANCE FALLING DUE TO SATURATED
CONDITIONS. EXPECT ACTIVITY WILL SLOWLY SHIFT TO THE SOUTHWEST
INTO THE BRUSH COUNTRY THIS AFTERNOON INTO THIS EVENING. THE LATEST
MODELS INDICATE THE LOW LEVEL CONVERGENCE MAXIMUM MOVING BACK INTO
THIS REGION. KEPT THE MENTION OF LOCALLY HEAVY RAIN FOR ALL AREAS
TODAY. RAISED POPS SLIGHTLY AND LOWERED THE MAX TEMPS OVER THE
NORTHEAST AREAS ESPECIALLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 77 91 75 90 / 70 30 50 20 30
VICTORIA 82 74 88 74 89 / 90 50 50 20 40
LAREDO 94 79 96 77 95 / 60 50 30 20 20
ALICE 90 76 93 74 91 / 80 40 40 20 30
ROCKPORT 86 80 88 78 89 / 80 40 50 30 30
COTULLA 91 77 94 74 95 / 80 50 30 20 10
KINGSVILLE 91 76 94 75 92 / 70 40 40 20 30
NAVY CORPUS 86 79 89 79 89 / 70 30 40 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARANSAS...CALHOUN...GOLIAD...REFUGIO...VICTORIA.
GM...NONE.
&&
TMT/89...SHORT TERM/AVIATIONHazardous weather outlook, Jul 11, 10:29 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1029 AM CDT WED JUL 11 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-120015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1029 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE VICTORIA CROSSROADS AREA. SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL CONTINUE OVER THIS AREA TODAY. THIS COULD LEAD TO FLASH FLOODING NORTHEAST OF A LINE FROM ROCKPORT TO CHARCO WHERE THE GROUND IS ALREADY SATURATED. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL THROUGH TONIGHT FOR THE REST OF SOUTH TEXAS ALSO...WITH FLOODING OF URBAN AREAS AND SMALL STREAMS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT/RG/GW
In the hours before
Local storm report, Jul 11, 1:03 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
103 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM FLASH FLOOD 6 SW PORT LAVACA 28.55N 96.69W
07/11/2012 CALHOUN TX LAW ENFORCEMENT
MINOR FLOODING OVER A WOODEN BRIDGE ALONG MATSON
ADDITION...NEAR CHOCOLATE BAYOU.
&&
LKEYSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:44 AM CDT | Areal Flood Advisory | CRP | Victoria | 91 min |
| Jul 11, 8:56 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 9:59 AM CDT | Flash Flood Watch | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 29 hr |
| Jul 11, 10:36 AM CDT | Flash Flood Warning | CRP | Calhoun | 114 min |
| Jul 11, 10:59 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 11:25 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 50 min |
| Jul 11, 12:31 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 119 min |
| Jul 11, 1:53 PM CDT | Areal Flood Advisory | CRP | Bee | 52 min |
| Jul 11, 2:21 PM CDT | Flash Flood Warning | CRP | Victoria | 84 min |
| Jul 11, 4:26 PM CDT | Areal Flood Warning | CRP | Calhoun | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.